Alert archive / Mississippi / Tornado Warnings in 2025

Tornado Warning 22, NWS Jackson, MS

February 12, 2025Jefferson Davis County, Lawrence County, Simpson County, Mississippi

NWS Jackson, MS issued this tornado warning at Feb 12, 2025, 4:19 PM CST for Jefferson Davis County, Lawrence County, Simpson County, Mississippi. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 12, 2025, 4:19 PM CST (22:19 UTC)
Expired
Feb 12, 2025, 5:15 PM CST
In force
56 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Jefferson Davis County, MS, Lawrence County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 53 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 12, 1:32 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -182 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-182 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

020 
WFUS54 KJAN 122219
TORJAN
MSC065-077-127-122315-
/O.NEW.KJAN.TO.W.0022.250212T2219Z-250212T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
419 PM CST Wed Feb 12 2025

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Simpson County in central Mississippi...
  Northeastern Lawrence County in south central Mississippi...
  Northwestern Jefferson Davis County in south central Mississippi...

* Until 515 PM CST.

* At 418 PM CST, a severe thunderstorm capable of producing a tornado
  was located over Oma, or 13 miles north of Monticello, moving
  northeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  New Hebron, Pinola, and Shivers around 425 PM CST.
  Sanatorium, Mendenhall, and Magee around 440 PM CST.
  Martinville around 445 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3168 9012 3175 9015 3175 9012 3177 9013
      3178 9012 3177 9012 3178 9011 3179 9011
      3179 9014 3180 9015 3183 9013 3183 9012
      3205 8978 3205 8967 3192 8965 3178 8966
      3177 8975 3175 8976
TIME...MOT...LOC 2218Z 243DEG 40KT 3174 9013 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

EC
1 follow-up statement
791 
WWUS54 KJAN 122243
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
443 PM CST Wed Feb 12 2025

MSC077-122252-
/O.CAN.KJAN.TO.W.0022.000000T0000Z-250212T2315Z/
Lawrence MS-
443 PM CST Wed Feb 12 2025

...THE TORNADO WARNING FOR NORTHEASTERN LAWRENCE COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CST for south
central, central and southeastern Mississippi.

&&

LAT...LON 3171 8997 3193 8996 3205 8978 3205 8967
      3193 8965 3192 8965 3178 8966 3177 8975
      3175 8976
TIME...MOT...LOC 2242Z 243DEG 40KT 3186 8984 

$$

MSC065-127-122315-
/O.CON.KJAN.TO.W.0022.000000T0000Z-250212T2315Z/
Simpson MS-Jefferson Davis MS-
443 PM CST Wed Feb 12 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR EASTERN
SIMPSON AND NORTHWESTERN JEFFERSON DAVIS COUNTIES...

At 442 PM CST, a severe thunderstorm capable of producing a tornado
was located near Sanatorium, or near Magee, moving northeast at 45
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Sanatorium, Magee, and Martinville around 450 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3171 8997 3193 8996 3205 8978 3205 8967
      3193 8965 3192 8965 3178 8966 3177 8975
      3175 8976
TIME...MOT...LOC 2242Z 243DEG 40KT 3186 8984 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

86

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 12, 2:28 PM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Feb 12, 2:28 PM CST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
228 PM CST Wed Feb 12 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 204 PM CST Wed Feb 12 2025

Tonight:

Storms exit the area late this evening from west to east with
cooler air moving in behind. This will result in a night with lows
across the area in the 30s for most north of I-20 and 40s to the
south. Freezing temperatures are possible in southeast Arkansas.

Through mid week next week:

Otherwise, ongoing forecast thinking remains unchanged and the
previous extended forecast is attached below, with the next storm
threat anticipated on Saturday when a significant severe weather
event is possible. An "Enhanced" (3 out of 5) risk for severe
weather remains valid for much of the area on Saturday. /86/

Previous Discussion:

Thursday through Tuesday:

Surface ridging will provide a brief break from the rainfall
Thursday and Friday as it traverses over the central CONUS.
Southerly flow will help Gulf moisture return to the region and
bring afternoon temps to the lower 70s to near 80 degrees by
Saturday.

Although warm temps are expected Saturday, rain will also return
as well as an upper-lvl trough progresses east, pushing a cold
front into the area. With mid-60 dewpoints, sufficient shear and
instability in place, strong to severe storms will be possible.
Continue to check back for updates as this system is several days
away. Depending on rainfall amounts from the next couple of days,
flooding could be possible with this system as soils will be
saturated and additional 1-2 inches of rain will be likely from
this system.

Post frontal passage will bring a cooler start to the new week.
Afternoon highs will range from the upper 40s in the northwest to
lower 60s in the southeast and overnight lows are expected to drop
to the upper 20s and lower 30s. Cold overnight lows could lead to
a widespread freeze Monday and Tuesday morning. /SW/

&&

.AVIATION...
(18Z TAFS)
Issued at 1142 AM CST Wed Feb 12 2025

A mix of conditions were observed at 1730Z as the morning showers
have moved to ne MS but additional SHRA/TSRA will move back across
the area from the west through 05Z. IFR/LIFR conds are expected
to redevelop area and prevail areawide through 09Z. After 09Z
cigs wl gradually improve to MVFR from the west but MVFR cigs wl
prevail through the end of the TAF period. A gusty s-se wind to
20kts is expected this aftn but wl shift to the nw and be gusty
20-22kts tonight as a cold front moves across the region. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       40  51  35  62 /  70   0   0  10
Meridian      43  55  33  61 /  80   0   0  10
Vicksburg     39  49  35  60 /  40   0   0  10
Hattiesburg   48  61  38  66 /  80   0   0  20
Natchez       42  52  38  63 /  60   0   0  20
Greenville    34  44  31  54 /  20   0   0  10
Greenwood     36  47  32  58 /  50   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 6 PM CST this evening for MSZ019-025>057-059-
     060.

LA...Flood Watch until 6 PM CST this evening for LAZ007>009-015-016-
     023>026.

AR...Flood Watch until 6 PM CST this evening for ARZ074-075.

&&

LP/SW/22

In the hours before

Local storm report, Feb 12, 1:25 PM CST, 2 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
125 PM CST Wed Feb 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     Flood            6 ENE Huntsville        33.38N 89.36W
02/12/2025                   Choctaw            MS   Trained Spotter

            Creek swelling resulted in high water road
            closure along Henderson road.

&&

LDP
Special weather statement, Feb 12, 3:05 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
305 PM CST Wed Feb 12 2025

MSZ049-055-056-122200-
Smith MS-Rankin MS-Simpson MS-
305 PM CST Wed Feb 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN RANKIN...
NORTHEASTERN SIMPSON AND NORTHWESTERN SMITH COUNTIES THROUGH 400 PM
CST...

At 305 PM CST, Doppler radar was tracking a strong thunderstorm over
D'Lo, or over Mendenhall, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Johns, Cato, and Puckett around 310 PM CST.
  White Oak around 315 PM CST.
  Polkville around 325 PM CST.
  Burns around 335 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CST for central
Mississippi.

&&

LAT...LON 3189 8994 3198 9003 3223 8982 3223 8973
      3222 8973 3222 8939
TIME...MOT...LOC 2105Z 226DEG 33KT 3198 8992

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

86
Special weather statement, Feb 12, 3:19 PM CST, 1 hour before
Special Weather Statement
National Weather Service Jackson MS
319 PM CST Wed Feb 12 2025

LAZ023>026-MSZ053-059>061-122215-
Tensas LA-Catahoula LA-Concordia LA-Franklin LA-Adams MS-
Jefferson MS-Franklin MS-Claiborne MS-
319 PM CST Wed Feb 12 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN TENSAS...CONCORDIA...
CENTRAL CATAHOULA AND SOUTHEASTERN FRANKLIN PARISHES...SOUTHERN
CLAIBORNE...JEFFERSON...WESTERN FRANKLIN AND ADAMS COUNTIES THROUGH
415 PM CST...

At 318 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Cooter Point to near Acme. Movement was
east at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Deer Park, Natchez, Clayton, Slocum, Helena, Lee Bayou,
  Ridgecrest, Ferriday, Spokane, and Cooter Point around 325 PM CST.
  Vidalia and Waterproof around 330 PM CST.
  Lake Bruin, Sibley, and St. Joseph around 340 PM CST.
  Church Hill around 345 PM CST.
  Kingston, Stanton, and Alcorn State around 350 PM CST.
  Cranfield and Stampley around 355 PM CST.
  Fayette, Lorman, and Port Gibson around 400 PM CST.
  Hamburg and Mcnair around 405 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CST for northeastern
Louisiana...and southwestern Mississippi. A Tornado Watch also
remains in effect until 1000 PM CST for northeastern Louisiana...and
southwestern Mississippi.

&&

LAT...LON 3196 9181 3205 9076 3136 9099 3133 9113
      3137 9122 3137 9127 3132 9147 3130 9147
      3126 9183 3126 9185 3129 9189 3130 9193
      3127 9195 3125 9194 3125 9198
TIME...MOT...LOC 2118Z 261DEG 38KT 3191 9157 3130 9178

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

CR
Local storm report, Feb 12, 3:42 PM CST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
342 PM CST Wed Feb 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     Tstm Wnd Dmg     1 WNW Meadville         31.48N 90.91W
02/12/2025                   Franklin           MS   Emergency Mngr

            Trees and powerline down off of McNair Rd.

&&

DB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 8:50 PM CSTFlood WatchJANAdams, Attala, Carroll, Choctaw, Claiborne, Clay and 30 more23 hr
Feb 12, 9:06 AM CSTRiver Flood WarningJANHinds, Warren16 days
Feb 12, 9:06 AM CSTRiver Flood WarningJANMadison, Yazoo21 days
Feb 12, 9:42 AM CSTRiver Flood WarningJANCopiah, Simpson7 days
Feb 12, 9:42 AM CSTRiver Flood WarningJANLawrence8 days
Feb 12, 9:57 AM CSTRiver Flood WarningJANLeake4 days
Feb 12, 9:57 AM CSTRiver Flood WarningJANAttala34 hr
Feb 12, 9:57 AM CSTRiver Flood WarningJANLeake9 days
Feb 12, 9:57 AM CSTRiver Flood WarningJANLeake21 days
Feb 12, 9:57 AM CSTRiver Flood WarningJANLeake21 days
Feb 12, 1:19 PM CSTSevere Thunderstorm WarningJANLamar, Marion56 min
Feb 12, 1:53 PM CSTTornado WarningJANForrest, Lamar45 min
Feb 12, 2:13 PM CSTSevere Thunderstorm WarningJANAdams, Jefferson47 min
Feb 12, 2:14 PM CSTTornado WarningJANCopiah, Franklin, Lawrence, Lincoln, Simpson61 min
Feb 12, 2:51 PM CSTTornado WarningJANClaiborne, Jefferson21 min
Feb 12, 3:00 PM CSTSevere Thunderstorm WarningJANFranklin, Jefferson45 min
Feb 12, 3:05 PM CSTSpecial Weather StatementJANSmith55 min
Feb 12, 3:09 PM CSTSevere Thunderstorm WarningJANCopiah51 min
Feb 12, 3:19 PM CSTSpecial Weather StatementJANAdams, Claiborne, Jefferson56 min
Feb 12, 3:28 PM CSTSevere Thunderstorm WarningJANFranklin, Lincoln47 min
Feb 12, 3:45 PM CSTTornado WarningJANCopiah, Lawrence, Lincoln45 min
Feb 12, 4:04 PM CSTTornado WarningJANCovington, Jefferson Davis, Lamar, Marion30 min
Feb 12, 4:59 PM CSTFlash Flood WarningJANAdams, Claiborne, Copiah, Covington, Franklin, Jefferson and 4 more2 hr
Feb 12, 5:05 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jefferson Davis, Jones, Simpson, Smith55 min
Feb 12, 5:53 PM CSTTornado WarningJANCovington, Jefferson Davis, Jones, Smith52 min
Feb 12, 5:55 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Jones65 min

Nearby

Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.